Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 74, NWS Austin/San Antonio, TX

April 3, 2007Gillespie County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 3, 2007, 8:45 PM CDT for Gillespie County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2007, 8:45 PM CDT (01:45 UTC)
Expired
Apr 3, 2007, 9:15 PM CDT
In force
30 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Gillespie County, TX

The radar

The Austin/San Antonio radar (KEWX), 114 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 5:47 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 1.8 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2718 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2718 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
1544 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
-37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 040145
SVREWX
TXC171-040215-
/O.NEW.KEWX.SV.W.0074.070404T0145Z-070404T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
845 PM CDT TUE APR 3 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GILLESPIE COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF FREDERICKSBURG...

* UNTIL 915 PM CDT

* AT 844 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 8 MILES NORTHWEST OF FREDERICKSBURG...AND MOVING SOUTH AT
  15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FREDERICKSBURG BY 910 PM CDT...

LAT...LON 3045 9887 3043 9908 3018 9905 3026 9884

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 6:30 PM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Apr 3, 6:30 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
630 PM CDT TUE APR 3 2007

.AVIATION...
A COLD FRONT WILL MOVE ACROSS SOUTH CENTRAL TEXAS THIS EVENING
INTO THE OVERNIGHT HOURS. SHOWERS AND THUNDERSTORMS WILL FORM
ALONG THE FRONT AND MOVE EAST AND SOUTHEAST WITH A FEW SHOWERS
LINGERING BEHIND THE FRONT LATE TONIGHT INTO WEDNESDAY. SKIES WILL
GENERALLY BE VFR, EXCEPT MVFR CIGS CAN BE EXPECTED IN SHOWERS AND
THUNDERSTORMS AND BRIEFLY AFTER THE FRONTAL PASSAGE. SLY WINDS 5
TO 10 KTS WILL BECOME N TO NE 10 TO 15 KTS AFTER THE FRONTAL
PASSAGE.

&&

.PREV DISCUSSION... /ISSUED 606 PM CDT TUE APR 3 2007/

UPDATE...
NEW SVR WATCH 116 HIGHLIGHTS SEVERE THREAT OVER THE HILL COUNTRY
AND NORTHERN PART OF OUR I-35 CORRIDOR. POPS WERE UPDATED TO
REFLECT THE SATELLITE AND RADAR TRENDS.

PREV DISCUSSION... /ISSUED 353 PM CDT TUE APR 3 2007/

DISCUSSION...
A CLASH OF AIR MASSES TONIGHT WILL GENERATE SOME SEVERE THUNDERSTORMS
OVER THE NORTHEAST COUNTIES. THE INCOMING COLD AIRMASS WILL SEND
TEMPERATURES DOWN TO 10 DEGREES BELOW NORMAL WEDNESDAY THROUGH
FRIDAY. BUT BEFORE IT DOES, OUR CURRENT MOIST UNSTABLE AIRMASS
WILL SUPPLY COPIOUS MOISTURE AND ENERGY FOR THE PRODUCTION
OF SHOWERS AND THUNDERSTORMS. THIS COLD AIRMASS WILL BE
REINFORCED OVER THE WEEKEND WITH ANOTHER SHOT AT SHOWER ACTIVITY.
OVERRUNNING CLOUDINESS WILL HELP KEEP MAX TEMPS ON THE COOL SIDE.
WINDS WILL FLIP FLOP BETWEEN NORTHEAST AND SOUTHEAST THROUGH THIS
PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              63  72  52  69  55 /  60  40  10  -   20
AUSTIN BERGSTROM INTL AIRPORT  62  70  51  70  51 /  60  40  10  -   20
DEL RIO INTL AIRPORT           64  74  58  77  61 /  10  20  10  -   10
SAN ANTONIO INTL AIRPORT       67  70  53  71  54 /  40  40  10  -   10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

18/04
Hazardous weather outlook, Apr 3, 8:43 PM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
843 PM CDT TUE APR 3 2007

TXZ171>173-183>194-202>209-217>225-228-041115-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
843 PM CDT TUE APR 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK FOR ISOLATED SEVERE THUNDERSTORMS TONIGHT
ACROSS MUCH OF SOUTH CENTRAL TEXAS. THE MAIN THREATS WILL BE LARGE
DAMAGING WINDS AND HAIL AND LOCALIZED VERY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT.

In the hours before

Special weather statement, Apr 3, 3:46 PM CDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
346 PM CDT TUE APR 3 2007

TXZ171>173-183>194-202>209-217>225-228-040015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
346 PM CDT TUE APR 3 2007

...EARLY APRIL OF 2007 WEATHER CHANGES COMING...

A COLD FRONT IS FORECAST TO MOVE ACROSS SOUTH CENTRAL TEXAS
TONIGHT...BRINGING AN INCREASING CHANCE FOR SHOWERS OR
THUNDERSTORMS.  THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS
THIS EVENING THROUGH LATE TONIGHT OVER THE NORTHEASTERN COUNTIES
OF SOUTH CENTRAL TEXAS...FROM BURNET AND LLANO COUNTY AND
EXTENDING SOUTHEAST TO LEE AND BASTROP COUNTIES. THE MAIN THREATS
FROM THE STRONGER THUNDERSTORMS WOULD BE DAMAGING HAIL AND WINDS.
THIS WILL BE ASSOCIATED WITH A COLD FRONT...FORECAST TO MOVE OVER
THE AREA TONIGHT AND BRING WIDELY SCATTERED SHOWERS OR
THUNDERSTORMS TO THE AREA.

AFTER THE FIRST SURGE OF COOLER AIR WEDNESDAY...ANOTHER
COLD FRONT IS FORECAST TO MOVE ACROSS THE AREA FRIDAY AND
FRIDAY NIGHT...WITH A CHANCE OF SHOWERS POSSIBLE.  THIS WILL
BE REINFORCED BY ANOTHER WAVE OF COLD AIR ON SATURDAY AND
SATURDAY NIGHT...BRINGING CONTINUED COOLER THAN USUAL
TEMPERATURES TO THE AREA FOR EARLY APRIL. THERE IS A CHANCE OF
RAIN OR SHOWERS WITH THE COLDER AIR ON SATURDAY AND SUNDAY.

DRY WEATHER AND A WARMING TREND IS EXPECTED IN THE EARLY TO
MID PART OF NEXT WEEK.
Local storm report, Apr 3, 7:49 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
749 PM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             22 NW LLANO             30.98N 98.94W
04/03/2007  E1.75 INCH       SAN SABA           TX   BROADCAST MEDIA

            ONE HALF MILE EAST OF FIELD CREEK.

&&

DC
Local storm report, Apr 3, 7:53 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
753 PM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             16 NW LLANO             30.91N 98.86W
04/03/2007  E1.75 INCH       LLANO              TX   BROADCAST MEDIA

            ONE HALF MILE EAST OF FIELD CREEK.

&&

DC

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 7:47 PM CDTSevere Thunderstorm WarningEWXGillespie58 min
Apr 3, 10:32 PM CDTSevere Thunderstorm WarningEWXLlano58 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.